Has anyone experienced anxiety attacks if they eat sugar? I am on medication and diagnosed bi-polar 2. One of the meds I am on is Klonapin, 1 mg three times a day. I am noticing that if I eat choclate or anything else with sugar, I wake up with a horrible anxiety attack. I take my meds, go back to sleep, and most of the time I wake up okay. One of the drugs I am on is Effexor and I have heard that it can cause strange dreams...well I have had strange dreams all my life, but some of these, now, are almost like night mares. I also take Lamicatal too.
Sugar can affect anyone, with or without anxiety, and chocolate contains caffeine, which is stimulating. You're on a lot of meds, and most meds for emotional problems affect digestion and metabolism. They can also create cravings. They can also create strange thinking patterns and obsessive thinking. They can also increase the chances for diabetes, because of the changes in cravings and what eating too much sugar can do to the pancreas. This warning should be on the list on your meds. Staying away from sugar is a good idea anyway, so try avoiding it. If it solves your problem, you'll know it's reacting badly with your medication. I would also like to add that bipolar 2 doesn't really exist -- it's just a fancy term for a form of depression devised by the pharmaceutical industry. Don't get caught up in the name, just work on what's bothering you, unless you have real bipolar, which is another story altogether.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.